Discussions By Condition: Sexual conditions

Painful ovary and bleeding - should I go to ER?

Posted In: Sexual conditions 2 Replies
  • Posted By: catlady77
  • February 16, 2008
  • 03:35 PM

I went to the doctor two days ago because of a weird period, lower abdominal discomfort, PMS/pregnancy-like symptoms and it was past time for my annual. My biggest fear is the possibility of ectopic pregnancy since I've had a tubal ligation.

The doctor ordered a home pregnancy test before I went in and it was negative. He asked about my relationship and I told him I've been in a monogamous, co-habitating relationship for a year and a half. During the pelvic exam, it was excruciating when he palpated my right ovary and I've been in pain since then. He asked about my prescription coverage and wrote prescriptions for two antibiotics to be used consecutively. He said that if that doesn't clear it up, he'll do an ultrasound in three weeks. He didn't do any further testing besides a pap.

Is it normal and fine to prescribe antibiotics as a way to diagnose an infection, or is it so conclusive that I have an infection that he didn't need to actually test for it?

How long is it supposed to take before the antibiotics start working? I've been in constant pain since the exam, and it's getting worse instead of better. Since yesterday, I've been having clear discharge that's tinged with fresh blood. It hurts worse when I walk around and I spend all my time at work on my feet. I'm supposed to go to work tonight, but I really just want to go to the ER. What should I do?

ETA: I tested negative for any infections six months ago, but I wonder if infection from recent anal activity with my partner could be a possibility.

Reply Flag this Discussion

2 Replies:

  • I got ahold of the on-call doctor and he said it sounds exactly like a slow-leaking cyst.
    catlady77 1 Replies
    • February 16, 2008
    • 06:03 PM
    • 0
    Flag this Response
  • Unless he was able to detect an infection in you somehow, may be he is not explaining everything to you. Most discharges mean there is an infection and this is most times treated without any lab work to prescribe a general antibiotic for less than 3 days, most times only one, until results come in. This doctor has some off practices; I think you should know more about what exactly is going on. Don’t panic; just try to find out more about how he is and plans on treating you. Also, when my cramping is bad I use a heating pad with my meds; it works like a charm.‘hope this helps
    Undeleted1 28 Replies
    • February 16, 2008
    • 06:59 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?